Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 7, 2004, 1:36 PM EDT for Saint Lucie County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 1:36 PM EDT (17:36 UTC)
- Expired
- Jun 7, 2004, 2:10 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1699 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS52 KMLB 071736 SVRMLB FLC111-071810- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 135 PM EDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ST. LUCIE COUNTY IN EAST CENTRAL FLORIDA * UNTIL 210 PM EDT * AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF CARLTON...OR ABOUT 12 MILES SOUTHWEST OF VERO BEACH...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES WEST OF CARLTON AT 215 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 2759 8047 2758 8067 2716 8071 2717 8040 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:40 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 7, 12:40 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1245 PM EDT MON JUN 7 2004 .DISCUSSION...THIS EVENING/TONIGHT...LATE AFTERNOON AND EARLY EVENING CONVECTION WILL CONCENTRATE ACROSS THE INTERIOR COUNTIES AND MAY EVEN HAVE ENOUGH SW STEERING FLOW TO NUDGE STORMS BACK TWD THE VOLUSIA COUNTY COAST DURING THE EVENING. EXPECT A FEW STORMS TO BECOME STRONG (TO ISOLD SVR) DURING THE LATE AFTN. WILL GO WITH LOW END SCT POPS ACROSS NRN SECTIONS AND TAPER S CSTL SECTIONS TO 20 PCT. CONVECTION AROUND GRAND BAHAMA ISLAND WILL DRIFT WEST AND A FEW SHOWERS MAY REACH MARTIN/ST LUCIE COUNTY COAST LATE SO WILL GO WITH SLGT CHC ACROSS SRN COASTAL SECTIONS FOR THE LATE NIGHT HOURS. && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 72 87 / 30 30 10 30 MCO 71 90 71 89 / 30 40 20 40 MLB 72 87 73 87 / 20 30 10 30 VRB 72 87 73 87 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VOLKMER LONG TERM...LASCODY
Hazardous weather outlook, Jun 7, 5:15 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 AM EDT MON JUN 7 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 515 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... THERE IS A HIGH THREAT FOR LIGHTNING OVER INTERIOR COUNTIES TODAY AS THE SEA BREEZE IS EXPECTED TO MAKE A BETTER INLAND PUSH... ESPECIALLY NORTH AND WEST OF A LINE FROM LAKE KISSIMMEE...TO LAKE HARNEY...TO LAKE GEORGE. EXCESSIVE LIGHTNING IS POSSIBLE WITH STORMS DURING THE MID TO LATE AFTERNOON AS SEA BREEZE BOUNDARIES COLLIDE OVER THAT AREA. THIS WILL ALSO CAUSE STRONG STORMS TO OCCUR WITH A FEW POSSIBLY REACHING MARINALLY SEVERE LIMITS. AS A RESULT... THERE IS A MODERATE THREAT OF NICKEL SIZE HAIL AND DAMAGING WIND GUSTS TO 60 MPH. ALSO...BECAUSE BOUNDARIES WILL BE NUMEROUS...THERE IS A VERY LOW THREAT FOR A SMALL BRIEF TORNADO. THUNDERSTORM IMPACTS WILL BE A LITTLE LESS THAN PREVIOUS DAYS ALONG THE IMMEDIATE COAST FROM MELBOURNE BEACH SOUTHWARD. ...FLOOD IMPACT... STEERING FLOW WINDS HAVE WEAKENED WHILE THE LOCAL ATMOSPHERE REMAINS MOIST. THEREFORE...THUNDERSTORMS WILL BE SLOWER MOVING THAN IN PREVIOUS DAYS...BUT JUST AS CAPABLE OF TORRENTIAL RAIN. INTERIOR COUNTIES WILL EXPERIENCE A MODERATE THREAT FOR LOCALIZED FLOODING TODAY. ...MARINE THUNDERSTORM GUST IMPACT... THERE IS A VERY LOW THREAT FOR THUNDERSTORM WIND GUSTS IN EXCESS OF 34 KNOTS OVER THE INTRACOASTAL AND NEAR SHORE WATERS FROM COCOA BEACH TO FLAGLER BEACH. .DAYS TWO THROUGH SEVEN... IMPACTS FROM AFTERNOON THUNDERSTORMS WILL BE THE PRIMARY CONCERN THROUGH SUNDAY. THUNDERSTORMS WILL BE FOCUSED TOWARD INLAND SECTIONS THROUGH WEDNESDAY. A RETURNED FOCUS TOWARD THE EAST COAST WILL OCCUR AFTER WEDNESDAY AS THE RIDGE AXIS SLIPS BACK SOUTH AND THE WIND FLOW RECLAIMS A SOUTHWEST DIRECTION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SHARP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jun 6, 8:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jun 7, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 36 min |
| Jun 7, 6:21 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.